MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC BIOPSY NEEDLE KIT, PASSIVE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC BIOPSY NEEDLE KIT, PASSIVE; INSTRUMENT, STEREOTAXIC
Model Number 9733068
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.The instrument was discarded, so no analysis was performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a cranial biopsy procedure.The issue occurred post incision, after anesthesia had been administered and caused delay to the surgery.It was reported that the system did not track the location of the passive biopsy needle; thus it was not possible to navigate it.The issue was resolved by replacing the passive biopsy needle with a new one.The surgery was completed with navigation.There was no reported impact on patient outcome.

Brand Name
BIOPSY NEEDLE KIT, PASSIVE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8562570
Report Number1723170-2019-02036
Device Sequence Number14026928
Product Code HAW
UDI-Device Identifier00643169546820
UDI-Public00643169546820
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2019
Device Model Number9733068
Device Catalogue Number9733068
Device Lot Number066529717A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1